MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. OPTIO-C, PLATE, 6MM; OPTIO-C ANTERIOR CERVICAL SYSTEM

ZIMMER BIOMET SPINE INC. OPTIO-C, PLATE, 6MM; OPTIO-C ANTERIOR CERVICAL SYSTEM
Catalog Number 07.01873.006
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference reports 3012447612-2023-00019 through 3012447612-2023-00020.
 
Event or Problem Description
It was reported that two optio-c plates and a peek implant were broken upon mallet impact and had to be replaced to complete the surgery.There was no reported patient impact, but a minimal delay to replace the plates and implant occurred.This is report three of three for this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections in d4: udi number and h3.Additional information in d4: expiration date, h4, and h6: component, investigation type, findings, and conclusions.Device evaluation: the returned device matches the information listed in the complaint file.Visual inspection of the device reveals that the light blue piece that sits atop the returned plate is bent; it does not sit to align properly with the rest of the part.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to off-axis impaction of the mallet.Dhr review: per dhr review, the part was likely conforming when it left zimvie control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
OPTIO-C, PLATE, 6MM
Common Device Name
OPTIO-C ANTERIOR CERVICAL SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key16296620
Report Number3012447612-2023-00021
Device Sequence Number7492922
Product Code KWQ
UDI-Device Identifier00889024329591
UDI-Public(01)00889024329591(17)270521(10)10281
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141500
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number07.01873.006
Device Lot Number10281
Was Device Available for Evaluation? No
Date Returned to Manufacturer01/19/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic